Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

What is your experience with birth control and which should I consider?

My doctor appt is tomorrow and I have never been on birth control before so I'm nervous about making a wrong choice. What are your experiences and what worked best for you?

Answer Question
 
CassiRae3

Asked by CassiRae3 at 9:07 AM on May. 15, 2011 in Health

Level 17 (4,640 Credits)
Answers (9)
  • Birth control pills for 5 years then a tubal. Worked perfectly and no side effects.
    meooma

    Answer by meooma at 9:10 AM on May. 15, 2011

  • oh and I should mention my husband comes home in July after having been gone since January so I'd really like something that takes about a month for effects. There will be lots of activity once he is home LOL
    CassiRae3

    Comment by CassiRae3 (original poster) at 9:14 AM on May. 15, 2011

  • I was on the deppo shot and that was great. I did not get my period for 3 months, It was a awsome blessing. The side effect I gained like 70 lbs. I was also on the pill. That woked really good if you can remember to take them and remember use condoms if you are ever on a antibiotic .
    crazziegrl14

    Answer by crazziegrl14 at 9:21 AM on May. 15, 2011

  • Paragaurd is a non hormonal IUD. I have had it for almost 2 years & I love it. I never did well on the pill I constantly forgot it. & the depo shot made me gain a ton of weight. Paragaurd is just a tiny piece of copper set in your cervix it is good for up to ten years. Talk to your Dr. about it , its a great option!
    MatthewsMomma02

    Answer by MatthewsMomma02 at 9:24 AM on May. 15, 2011

  • I am kind of in a bind that way. I must be really sensitive to any changes in hormones, because any hormonal birth control turns me nuts from the first couple weeks until I stop taking it. Not much weight gain though. I am allergic to latex, so we were using latex free condoms, which feel like a plastic bag. We decided to try vaginal contraceptive film (VCF) because it wasn't hormonal and was supposed to be 90% effective...yeah, pregnant the first month...probably the first TIME. LOL. Since we know we want one more child after I give birth this time, I plan to just rely on nursing until my fertility comes back naturally, let myself get pregnant whenever it happens, and then one of us will do something permanent.

    If that wasn't the plan, I would look at implanon (the rod that goes under your arm) or an IUD.
    Mom-2-3-Girlz

    Answer by Mom-2-3-Girlz at 9:35 AM on May. 15, 2011

  • i was on the pill for 14 years and had a variety of side effects from it, eventually culminating in clinical depression. Also had acne, no sex drive (maybe that's what makes it BIRTH CONTROL, haha) and other symptoms too. 3 kids later I decided no more pill and have a paraguard IUD (non-hormonal). I love it!
    nepenthe429

    Answer by nepenthe429 at 9:45 AM on May. 15, 2011

  • i was on depo for a few yrs. i loved it. never had to remeber to take a pill or anything..every 3 months i got the depo shot and boom protected. i would recomend the shot in the butt cheeck less soreness for the day. and i had no side affects no weight gain or mood swings. i was thrilled and i never got a period so i never had to worry about getting my monthly friend and hopeing i wouldnt get it on say anniversarys, birthdays. never. i loved it. now though dh got a visetomy (sp) so no need for bc now.
    tabbys4

    Answer by tabbys4 at 10:03 AM on May. 15, 2011

  • I used depo and LOVED it - I also experienced none of the possible side effects. I now have my tubes tied, but if I didn't I'd be on depo again.
    Anonymous

    Answer by Anonymous at 11:24 AM on May. 15, 2011

  • I had an absolutely horrible experience with the Mirena (almost ended up in the hospital from that POS), I hated the Depo shot, and the only pill I've found that works for me is Yasmin. Everything else makes me gain weight, I break out, I'm super moody, with the Mirena I had a crap load of side effects (I have a journal about that), I have worse migraines with other BCs, my depression is worse, jeez pretty much everything is worse for me lol.
    Mrs.BAT

    Answer by Mrs.BAT at 11:36 AM on May. 15, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN